MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035425100
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Blood Loss (2597)
Date of Event 02/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician experienced friction while trying to repositioned the coil.It was reported that the coil was repositioned approximately 3 to 4 times when it detached.The physician proceeded to cut the hub of the microcatheter in attempt to remove the coil; however, the coil became jammed in the microcatheter; therefore, the physician removed the microcatheter along with the coil.There was a surgical delay, and the patient's blood pressure dropped several times and the patient lost one liter of blood.It was reported that there was no residual effect on the patient due to this event.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Analysis of the device revealed that the main coil was physically broken off the delivery wire below the main junction, and the coil suture was broken.In addition, the delivery wire was kinked/bent likely due to handling.Blood residue was noted on the returned coil which could indicate insufficient flush; this however cannot be conclusively determined because it was indicated that flush was used during procedure.The break observed at the main junction was likely due to excessive force used reposition of the device limiting its performance during use.Therefore, it was determined that the reported event was related to operational context.The patient hemorrhage is a known risk associated with endovascular procedures and is noted as such in the device directions for use (dfu) and anticipated in nature.
 
Event or Problem Description
The physician experienced friction while trying to reposition the coil.It was reported that the coil was repositioned approximately 3 to 4 times when it detached.The physician proceeded to cut the hub of the microcatheter in attempt to remove the coil; however, the coil became jammed in the microcatheter; therefore, the physician removed the microcatheter along with the coil.There was a surgical delay, and the patient's blood pressure dropped several times and the patient lost one liter of blood.It was reported that there was no residual effect on the patient due to this event.

Brand Name
TARGET 360 ULTRA 5MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6412024
Report Number3008881809-2017-00078
Device Sequence Number13682741
Product Code HCG
UDI-Device Identifier04546540675958
UDI-Public(01)04546540675958(17)180930(10)18601489
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberM0035425100
Device Lot Number18601489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;